Q. Missed or delayed periods after taking I-Pill? Is it due to pregnancy or amenorrhea?

Answered by Dr. Seikhoo Bishnoi and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Missed Period or Delayed Period? We have medical experts to help you right away. Ask a Doctor Now »
Image: Missed or delayed periods after taking I-Pill? Is it due to pregnancy or amenorrhea?

Hi doctor,

I had unprotected sex with my girlfriend and she took I-pill within two hours. She had bleeding for three to six days after having sex and she missed her periods till now.

I have heard about the disease amenorrhea, it might also be the side effect of I-pill in some cases. Is this a pregnancy or a disease amenorrhea? If amenorrhea happens, then can it be easily cured or not? How she can have her regular periods? Is it a matter of fear or a common disease?

Please help us.


Related Questions:
I took I-pill after 6th and 14th hour of intercourse. Can I be pregnant?
Why are faint T lines appearing on urine pregnancy tests, while ultrasounds say I am not pregnant?
I had sex with my partner last month and missed periods. Am I pregnant?
 

Dr. Seikhoo Bishnoi
MBBS., MD PSYCHIATRY
Psychiatry, Psychotherapy, Sexology

Hi,

Welcome to icliniq.com.

Amenorrhea is not a disease. Amenorrhea is simply absence of the menstrual cycle.

A lot of females have missed periods for one or two cycles after taking I-pill and this is normal. In most cases cycle resumes after one or two missed periods. So, no need to worry.

Within one to two months her periods will resume. So, no need to do anything. As she bled three to six days after taking I-pill, there is no risk of pregnancy.

The amenorrhea is the side effect of I-pill only. It is not a matter of fear. No need to do anything. Just remain relaxed and wait for her periods to resume.

For further information consult a Ob/Gynac Doctor Online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

 

Thank you doctor,

 Her last period is two months back, but till now she does not have her period. I am worried about her health. Is there any chance of getting pregnant after taking an I-pill? Is this a normal disorder which showed by the I-pill? Please suggest me.

 

Dr. Seikhoo Bishnoi
MBBS., MD PSYCHIATRY
Psychiatry, Psychotherapy, Sexology

Hi,

Welcome back to icliniq.com.

This is not a disorder. Her periods will resume in one to two months. No need to worry, she is not pregnant.

If you want to be sure, then get her urine pregnancy test done (UPT).

UPT kits are available over-the-counter and can test her urine for pregnancy. The instructions are clearly written on packs of UPT. Negative test will rule out pregnancy.

For further information consult a Ob/Gynac Doctor Online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


My wife has spotting.There are no signs of pregnancy.Can this be the side effect of ipill?
Query: Hello doctor, Me and my wife had sex on 12th January and she took ipill on 13th January. She had her periods on 21st January. We again had sex on 25th January and 10th February with protection (condoms). On the 10th evening some spotting started and it stopped on 17th February. The spotting was dark...  Read Full »
Dr. Sameer Kumar
Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. The bleeding due to menses on 21st January after ipill confirmatively rules out pregnancy which could have occurred due to sex on 13th January. The repeat sexual intercourse held on 25th January (she was in her safe period and hence pregnancy is unlikely) and then ...  Read Full »
 
Will I-pill tablet work if taken two hours after the act?
Query: Hello doctor, My wife is 25 years old and she had her period on the 14th of last month. On the 1st of this month, while having intercourse, unfortunately, the condom broke. She had taken I-pill within two hours. Can you please advise if the tablet will work or not?  Read Full »
Dr. Richa Agarwal
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. I have gone through your history and understand your concerns. As you had I-pill, the chances of pregnancy are not there in your case. Delayed menses, if any, are due to hormonal imbalance caused by I-pill. Just wait and watch for your menses. For more information...  Read Full »
 
After I-pill, I had a flow but it was not heavy. What is the chance of pregnancy?
Query: Hello doctor, I need an urgent help. I was on my fifth day of my periods and I made out with my partner. I had my pants and my panty on and he had his penis out. He ejaculated on my pant, and I saw that some portion of my panty was wet as well. And I felt wet in the skin of the lower portion of abd...  Read Full »
Dr. R Balakrishnan Menon
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. How are you doing? I do not see any reason for you to worry. Let me start by giving few basic facts about the period. Usually, ovulation occurs on the 12th to the 16th day of periods and life of the egg is 24 hours. The life of the sperm is 72 hours. So there is n...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Sepsis - Causes|Symptoms|Risk Factors|Diagnoses|Treatments|Prevention
Sepsis is a medical emergency, as it causes multiple organ failure. When the body's response to infection in the blood s...  Read more »
I have on and off acid reflux as well as mild dysphagia. Is this esophageal cancer?
Hello doctor,I am a 26-year-old male. I have been experiencing on and off acid reflux for a few weeks as well as mild dy...  Read more »
There is a hard lump under the nipple. I am afraid of breast cancer. How to proceed further?
Hi doctor, I am a 25-year-old female. I found a quarter-sized hard nonmobile lump under my nipple a day ago. Is that an...  Read more »